Alert archive / Florida / Small Craft Advisories in 2009

Small Craft Advisory 9, NWS Key West, FL

February 24, 2009

NWS Key West, FL issued this small craft advisory at Feb 24, 2009, 9:31 PM EST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Feb 24, 2009, 9:31 PM EST (02:31 UTC)
Expired
Feb 25, 2009, 11:00 AM EST
In force
13 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

203 
WHUS72 KKEY 250231
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
931 PM EST TUE FEB 24 2009

GMZ052>054-072>075-251045-
/O.NEW.KKEY.SC.Y.0009.090225T0231Z-090225T1600Z/
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
931 PM EST TUE FEB 24 2009


...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE REST OF TONIGHT THROUGH WEDNESDAY MORNING FOR OUR
ATLANTIC WATERS FROM OCEAN REEF TO DRY TORTUGAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

FUTTERMAN
1 follow-up statement
352 
WHUS72 KKEY 250936
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
436 AM EST WED FEB 25 2009

GMZ052>054-072>075-251600-
/O.CON.KKEY.SC.Y.0009.000000T0000Z-090225T1600Z/
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
436 AM EST WED FEB 25 2009

...SMALL CRAFT ADVISORY IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ATLANTIC WATERS FROM
OCEAN REEF TO DRY TORTUGAS THROUGH THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BWC

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 24, 9:30 PM EST, 1 minute earlier.

Area forecast discussion, Feb 24, 9:30 PM EST, 1 minute before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
930 PM EST TUE FEB 24 2009

.DISCUSSION...IN THE MIDDLE AND UPPER LEVELS...LATEST AVAILABLE
SATELLITE IMAGERY OVERLAID WITH STREAMLINE ANALYSIS AS OF 900 PM
DEPICT A BROADLY CYCLONIC FLOW PATTERN ACROSS THE FLORIDA PENINSULA
AND THE FLORIDA KEYS. A MORE ZONAL FLOW IS EVIDENT ACROSS NORTH
MEXICO AND THE GULF OF MEXICO TO JUST WEST PF THE KEYS.

IN THE LOWER AND MIDDLE LEVELS...LATEST AVAILABLE SATELLITE IMAGERY
OVERLAID WITH SURFACE ANALYSIS AND OBSERVATIONS DETECT A SPRAWLING
RIDGE OF 1030 PLUS MB COLD LATE WINTER HIGH PRESSURE ANCHORED ALONG
THE APPALACHIAN MOUNTAINS. THE KEYS LIE ALONG THE SOUTHERN PERIPHERY
OF THIS RIDGE OF HIGH PRESSURE...BENEATH A FRESH SURFACE TO 5000
FOOT EAST TO EAST NORTHEASTERLY FLOW.

.CURRENTLY...AS OF 900 PM...SKIES ARE MOSTLY CLEAR ACROSS MUCH OF
THE KEYS ISLAND CHAIN...HOWEVER...VESTIGES OF STRATOCUMULUS ARE
BEGINNING TO ADVANCE TOWARDS THE UPPER KEYS FROM OFF OF THE BAHAMAS
AND THE GULF STREAM. TEMPERATURES AND HUMIDITY ARE IN THE
COMFORTABLE ZONE...WITH TEMPERATURES IN THE UPPER 60S COMBINED WITH
DEWPOINTS THAT ARE IN THE UPPER 50S. WINDS OVER THE ISLANDS
AVERAGING 10 TO 15 MPH FROM THE EAST...WITH HIGHER GUSTS...WHILE OUT
ALONG THE FLORIDA REEF...C-MAN STATIONS HAVE BEEN REGISTERING WINDS
NEAR 20 KNOTS.

.OVERNIGHT...A FAIRLY STEADY STATE PATTERN WILL GOVERN THE SENSIBLE
WEATHER DURING THE OVERNIGHT PERIOD ACROSS THE FLORIDA KEYS AS A
1030 PLUS MID WINTER COLD RIDGE REMAINS PARKED ALONG THE
SOUTHEASTERN AND MID ATLANTIC COASTS. AS A RESULT...A PERSISTENT
EAST FLOW WILL ALLOW FOR LOTS OF STRATOCU TO MOVE ACROSS BUT GIVEN
THE DRYNESS OF THE AIRMASS...BUT ANY SHOWERS WOULD HAVE A TOUGH TIME
FORMING...EVEN IN THE OFFSHORE STRAITS. ONLY CHANGE TO ONGOING
FORECAST MIGHT BE TO ADJUST THE WINDS AND THE TEMPERATURES JUST A
TAD. WINDS MAY INCREASE LATER TONIGHT WITH THE EXECTED NOCTURNAL
SURGE...AND BE CLOSER TO 15 MPH OVER LAND THROUGH THE LATER NIGHT
HOURS. GIVEN THIS...TEMPERATURES MAY ONLY FALL ABOUT 3 OR 4 DEGREES
MORE THEN THERE PRESENT READINGS...WHICH WOULD EQUATE TO AROUND 63
TO 66 DEGREES. NO OTHER CHANGES WITH THE LAND ZONES.

&&

.MARINE...
OVERNIGHT...ALTHOUGH THE AVAILABLE GUIDANCE HAS BEEN MARGINAL...SHIP
OBSERVATIONS SO FAR THIS EVENING COMBINED WITH 10 METER WINDS
RECORDED AT THE C-MAN STATIONS ON 10 METER PLATFORMS ALONG THE REEF
ARE REGISTERING SUSTAINED SOLID NEAR 20 KNOT WINDS IN THE ATLANTIC
WATERS. THUS...WILL NEED PUT OUT A SMALL CRAFT ADVISORY FOR THE
ATLANTIC WATERS ACROSS THE BALANCE OF THE OVERNIGHT PERIOD. WINDS
AND SEAS MAY DROP BELOW ADVISORY CRITERIA BY LATER IN THE MORNING.
ELSEWHERE ON THE WATERS...SMALL CRAFT EXERCISE CAUTIONARY HEADLINES
WILL REMAIN IN PLACE ACROSS THE FLORIDA BAY AS WELL AS THE
NEARSHORE GULF WATERS NORTH OF THE LOWER KEYS AND THE OFFSHORE GULF
WATERS 20 TO 60 NM WEST OF MAINLAND MONROE.

THEREAFTER...THE MODERATE TO FRESH NORTHEAST BREEZES WILL PERSIST
THROUGH THE REMAINDER OF THE WEEK BEFORE BEGINNING TO WEAKEN TO
GENTLE SOMETIME FRIDAY. WITH THESE WINDS SMALL CRAFT EXERCISE
CAUTION WILL MOST LIKELY BE ADVISED THROUGH MUCH OF THIS WEEK.
SHOWER ACTIVITY WILL BE MINIMAL...WITH ONLY AN OCCASIONAL ISOLATED
SHOWER IN THE FLORIDA STRAITS EXPECTED.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL AT EYW AND MTH TONIGHT AND WEDNESDAY.
STRATOCUMULUS CEILINGS FROM FL035 TO FL050 ARE POSSIBLE AFTER 18Z
WEDNESDAY AT EYW AND MTH. NORTHEAST TO EAST WINDS OF 15 TO 20 KNOTS
ARE EXPECTED FROM JUST OFF THE SURFACE TO ABOUT FL020 TONIGHT AND
WEDNESDAY. WINDS SHOULD GRADUALLY DECREASE AND BECOME NORTHERLY FROM
ABOUT FL030 TO FL080 TONIGHT AND WEDNESDAY.

&&

.CLIMATE...
ON THIS DATE IN KEYS WEATHER HISTORY...IN 1892...1.62 INCHES OF
RAINFALL WAS MEASURED IN KEY WEST. THIS SET THE DAILY RECORD FOR
MAXIMUM RAINFALL MEASURED IN KEY WEST ON FEBRUARY 24TH...A RECORD
WHICH STILL STANDS 117 YEARS LATER.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...SMALL CRAFT ADVISORY GMZ072-GMZ075 THRU 16Z WED.
&&

PUBLIC/MARINE/GRIDS.........FUTTERMAN
AVIATION/NOWCASTS...........BS
DATA COLLECTION.............FUENTES

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Feb 24, 6:32 AM EST, 14 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
632 AM EST TUE FEB 24 2009

FLZ076>078-GMZ031>033-052>054-072>075-251145-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
632 AM EST TUE FEB 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT SHOULD EXERCISE CAUTION TODAY ACROSS THE KEYS COASTAL
WATERS....DUE TO NORTH TO NORTHEAST WINDS OF 15 TO 20 KNOTS.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SMALL CRAFT CAUTIONARY STATEMENT WILL LIKELY BE NEEDED FOR THE
FLORIDA STRAITS AND GULF OF MEXICO BEYOND 20 NAUTICAL MILES WEST OF
CAPE SABLE THROUGH THURSDAY.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

BWC

Nearby

Small Craft Advisories in Florida, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.